Pain Channel
Topics & Medications
Quicklinks
Related Channels

Lodine and Weight Gain

Lodine and Rapid Weight Gain

One important point to keep in mind is that all NSAIDs (nonsteroidal anti-inflammatory drugs), including Lodine, may cause congestive heart failure. One of the main symptoms of congestive heart failure is unexplained weight gain. In fact, this can occur over just a couple of days. This weight gain is often combined with other symptoms, such as a cough and swelling in the ankles, feet, or legs. Thus, if you are taking Lodine, contact your healthcare provider if you notice unexplained weight gain or swelling.
 

Suggestions

If you are noticing a gradual weight gain while taking Lodine, there are some things that you can do. Suggestions include:
 
  • Eat a heart-healthy diet. This diet should include:

 

    • Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
    • Lean meats, poultry, fish, beans, eggs, and nuts
    • Few foods with saturated fats, trans fats, cholesterol, potassium, sodium (salt), and added sugars.

 

  • Get regular physical activity for at least 30 minutes a day on most days of the week.
     
  • Limit your intake of alcohol.
     
If the weight gain continues, talk to your healthcare provider. He or she can recommend other lifestyle choices or may switch you to another pain-relief medication.
 
(Click BMI Calculator to see if your weight is within a healthy range.)
 
Alternative Therapies for Pain Management

Lodine (Etodolac)

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.